Voluma used for cheek enhancement with injections around orbital rim 5 months ago. Now I have under eye pad hernias/puffiness.
Doctor Answers 6
It is always helpful to have an in person evaluation.
It is always helpful to have an in person evaluation. You can consider comparing before and after photos to assess if the fat pad was there previously. If you do not like the product, you can discuss a hyaluronidase treatment to remove it.
Eye Bags Following Filler
There are several reasons why a patient may notice "bags" under their eye following injection with a filler. First, HA fillers like Juvederm, Restylane and Voluma are water loving materials that can absorb and retain water like a sponge. This can result in a noticeable swelling under the eye. While Voluma binds less water than other HA fillers, some swelling does occur.
Second, Voluma can also lift the portion of your cheek that sits under the eye, which can make some eye bags appear larger. The trauma of the injection itself can worsen certain eyelid conditions such as ocular rosacea and seasonal allergy. Finally, accidental injection of filler inside the rim of the eye can add volume to your existing fat pads thereby causing your bags to be much more noticeable.
My advice is to review your pretreatment photos with your physician. Consider treating the area with hyaluronidase if you see any increase in the size of your eye bags following treatment. Consider surgery only if the problem persists following expert treatment with hyaluronidase. If you have any doubts, seek another opinion.
Eye puffiness after Voluma to cheek and orbital area
In the future, I would make sure your surgeon or dermatologist has significant experience with Voluma. Since Voluma is a new filler manufactured by Allergan, most injectors' experiences are limited. I would seek out a plastic surgeon in your area who has extensive experience with injecting cheek fillers and typically performs many facial surgeries, as he/she is thus more likely to be familiar with the anatomy in that area, which can be variable even from one side of the face to the other. I would also ask for a plastic surgeon who took the Allergan Expert Hands-on training course specific for Voluma injection.
You might also like...
Voluma for cheeks and eyes
Voluma is a fabulous injection for an instant lift to the cheeks. It is not indicated under the eyes around the orbital rim. It is possible that too much was injected and now needs to be dissolved. Please consult a board certified dermatologist with a great deal of experience with injections especially in the eye area. Belotero is more appropriate for the area under the eyes. You can watch my video that I posted on real self to help explain.
Under Eye Puffiness
Under Eye Puffiness After Voluma
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.